Abstract and Applied Analysis

Abstract and Applied Analysis / 1998 / Article

Open Access

Volume 3 |Article ID 123929 | https://doi.org/10.1155/S1085337598000591

Tomás Domínguez Benavides, jesús García Falset, Maria A. Japón Pineda, "The τ-fixed point property for nonexpansive mappings", Abstract and Applied Analysis, vol. 3, Article ID 123929, 20 pages, 1998. https://doi.org/10.1155/S1085337598000591

The τ-fixed point property for nonexpansive mappings

Received04 Mar 1998

Abstract

Let X be a Banach space and τ a topology on X. We say that X has the τ-fixed point property (τ-FPP) if every nonexpansive mapping T defined from a bounded convex τ-sequentially compact subset C of X into C has a fixed point. When τ satisfies certain regularity conditions, we show that normal structure assures the τ-FPP and Goebel-Karlovitz's Lemma still holds. We use this results to study two geometrical properties which imply the τ-FPP: the τ-GGLD and M(τ) properties. We show several examples of spaces and topologies where these results can be applied, specially the topology of convergence locally in measure in Lebesgue spaces. In the second part we study the preservence of the τ-FPP under isomorphisms. In order to do that we study some geometric constants for a Banach space X such that the τ-FPP is shared by any isomorphic Banach space Y satisfying that the Banach-Mazur distance between X and Y is less than some of these constants.

Copyright © 1998 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views177
Downloads517
Citations

Article of the Year Award: Outstanding research contributions of 2020, as selected by our Chief Editors. Read the winning articles.